PDF files of articles are only available for institutions which have paid for the online version upon signing an Institutional User License.

On the subset sums of exponential type sequences

Volume 173 / 2016

Yong-Gao Chen, Jin-Hui Fang, Norbert Hegyvári Acta Arithmetica 173 (2016), 141-150 MSC: Primary 11B13; Secondary 11A07. DOI: 10.4064/aa8133-3-2016 Published online: 11 May 2016


For a sequence $A\subseteq \mathbb{N}$, let $P(A)$ be the set of all sums of distinct terms taken from $A$. The sequence $A$ is said to be \lt i \gt complete \lt /i \gt if $P(A)$ contains all sufficiently large integers. Let $p \gt 1$ be an integer. The following main results are proved: (a) Let $A_t=\{ a_1\le \dots \le a_t\}$ be any sequence of positive integers (not necessarily distinct), $S_p=\{ p^i : i=0, 1, \dots \} $ and $S_p A_t=\{ p^i a_j : i=0, 1, \dots; \, j=1, \dots , t\}$. When $t\ge p-1$, the sequence $P(S_pA_t)$ has positive lower asymptotic density not less than $1/a_{p-1}$. The lower bounds $p-1$ and $1/a_{p-1}$ are both the best possible. (b) For any positive integer $k$, the sequence $\{ p^i F_j : i=0, 1, \dots ;\, j=k, k+1, \dots , n\}$ is complete, where $F_j$ is the $j$th Fibonacci number and $n=p^2 F_{k+2p-1}^2$.


  • Yong-Gao ChenSchool of Mathematical Sciences and Institute of Mathematics
    Nanjing Normal University
    Nanjing 210023, P.R. China
  • Jin-Hui FangDepartment of Mathematics
    Nanjing University of Information Science and Technology
    Nanjing 210044, P.R. China
  • Norbert HegyváriELTE TTK
    Eötvös University
    Institute of Mathematics
    Pázmány St. 1/c
    H-1117 Budapest, Hungary

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image